Tuesday, September 22, 2009

What is the MATTER with you?

Said a couple of people to barbieme today. "Are you OK?" said a couple of others. One very dear friend who also happens to be a very good RN suggested I have my thyroid checked... I suggested that I never heard of acute onset hypothyroidism. Really. Someone else (non-medical) suggested I take some herbal supplement for depression. I then stood up and nearly fell over and suggested to her that although I have a history of depression, I have never keeled over from it.

So, I feel like crap. Non-specific crapitis. I don't have a headache. I don't have a sore throat. I don't have a fever. I just feel like crap. I have slept for more than half of the last 3 days.

I did manage to get to the gym at 6 a.m. and go through an hour and a half of weight training with my personal trainer. It about killed me. But I did it. And God bless her for helping me. And Please Dear God I will feel better tomorrow.

I am chairing a 6:30 meeting tomorrow morning. So I will set my beautiful harp music to play at 4:25 a.m., and I will be ready to roll. It is a beautiful thing.

And can I just ask one thing? Why do people say their blogs are about "recovery" and when you go there they are about anything but? And why are "recovery" and "new age" now seemingly synonymous? They are not synonymous for me. They were not synonymous for the guys who wrote the big book or the men and women in our first half century of existence. But now you can talk about all your goddesses and nymphs, but I cannot talk about my Higher Power because I might offend someone. Why does "live and let live" only roll one way? And why does it never seem to roll my way?

OK, see, I really don't feel good....

I am going to bed.




16 comments:

Lou said...

Is that head nurse Barbie?

Patty said...

The signs and symptoms of adult hypothyroidism include: subcutaneous swelling, dry skin, hair loss, low body temperature, muscular weakness and slowed reflexes. Adults are lethargic and unable to tolerate cold temperatures. I have a test on this stuff on Thursday. Don't you wish nurses still dressed like that? I do!

Maybe you are just having a side effect from your new migraine medication. Is it a steroid? I hope you feel better in the morning. Rolling a little live and let live out your way.

Mary Christine said...

Isn't she beautiful?

Ed G. said...

I love it when people tell me that I look like crap. It's about the closest some of us get to a compliment...

Anyway, I sending care and concern your way and hope that it is, in fact, a new day for you tomorrow...

Blessings and aloha...

Brandi said...

Awesome. When I feel that way I can hardly get myself off the couch, much less to an hour and a half workout. Kudos. And thanks for the advice on my post.

Scott W said...

Wow. Something is up, all of a sudden you look like Barbie. I am scared.

enchantedoak said...

I felt like crap today with no physical reason I could think of except sleeplessness. So I took my stupid self to a meeting and then dragged my stupid self to see a sponsee's mother of bride dress choices. That was a good thing. Then I came home and made stew when I wanted to nap. Another good thing. Now I'm checking in with you. I loved the Barbie and say a prayer for your better self tomorrow.
Chris A

Mary LA said...

Because one person's idea of recovery is another's opportunity for a resentment?

Hope you feel better tomorrow.

Pam said...

Mary, go to the doctor.
Don't read blogs that piss you off (that works for me)
Recovery and our beautiful program are not always the same.
I would look into side effects of your new meds.
Please don't go out and buy that barbie outfit for yourself because you would not like the sensible shoes required.

Syd said...

I hope that you feel better. Maybe it is the migraine medication.

Recovery can be about a lot of things. I focus on what it means to me. What others do is their affair. I'm grateful for the program of recovery in Al-Anon that helped me to see that.

Scott said...

you can some talk about your HP on ym blog all ya want MC!

I "came down with" hypothyroidism a few years ago and my doc put me on synthroid to treat for it. That (the condition, not the meds, lol) can cause "the blues" and difficulty losing weight, lethargy, etc. Maybe it's worth a blood test just to see.

I hope that "this too passes" soon for you MC :-) You're too bright a spirit to be down for too long!

Jess Mistress of Mischief said...

I'm praying for God to bless you with health and joy filled experiences to bring you back to the beam :)

Much love and many hugs!!!!!!

Gin said...

Love the Barbie! And I totally get what you are talking about with the whole HP thing. Boy do I know what you are talking about...

ollyollyincomefree said...

The little nurse doll is so cute! Good points though - hope you feel better!

ollyollyincomefree said...

I love the cute little nurse! Where did you find that? Great points too in the post. Hope you feel better!

Carol said...

Feeling awful for 3 days but working out with a trainer and setting the alarm for 4:25. Into extremes are we?